JOURNAL ARTICLE

Recurrence of erythema induratum of Bazin in a patient under chemotherapy for breast cancer

Gino A Vena, Doriana Apruzzi, Michelangelo Vestita, Maria Panaro, Simona Carpagnano, Ruggero Filannino, Nicoletta Cassano
New Microbiologica 2011, 34 (3): 331-3
21811756
Erythema induratum of Bazin (EIB) is a chronic nodular eruption occurring on the lower legs of young and middleaged women which is considered the most common tuberculid. A 54-year-old woman, in treatment with chemotherapy for breast cancer, presented subcutaneous erythematous plaques and nodules on the lower limbs. She had been diagnosed with EIB 3 years earlier and diagnostic work-up showed at that time signs suggestive of latent tuberculosis. The suspect of a recurrent form of EIB was confirmed by histopathological examination. A peculiar feature of our report consists in the recurrence of EIB, which is regarded as a hyperergic response against M. tuberculosis antigens, in a patient who was receiving chemotherapy with well-known immunosuppressive effects.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
21811756
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.